MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used during a endoscopic papillary dilation procedure performed in the bile duct and papilla on (b)(6) 2020.According to the complainant, during the procedure, the balloon was attempted to be inflated; however, there was severe resistance and difficulty in injecting the contrast media into the balloon.The balloon was then deflated, and another attempt was made to inflate the balloon in the papilla.After the dilation it was noted that the balloon could not be deflated.The inflation device was disconnected from the device, and a syringe was used to attempt to deflate the balloon, but it could still not be deflated.The balloon was then removed from the patient together with the endoscope, and the balloon was pierced with a needle in order to be deflated.The procedure was completed at this time.There have been no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1149 captures the reportable event of balloon failed to deflate.Block h10: investigation results a visual examination of the returned complaint device found that the balloon did not have any visual defects and was in a good condition.The catheter was noted to be stretched in different sections.Functional analysis was attempted to be performed; however, the balloon lumen was occluded and could not be unblocked.Based on the available information, it is possible that factors encountered during the procedure, the interaction between the scope and the balloon the anatomy of the patient, and/or the quantity the force applied during the insertion/removal could have resulted in the balloon not being able to inflate or deflate correctly.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9701485
Report Number3005099803-2020-00339
Device Sequence Number1810787
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0021817062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1